MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Model Number L6IVL120030
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Stretched (1601); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Shock (2072); Perforation of Vessels (2135)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
It was reported that a shockwave l6 peripheral intravascular lithotripsy (ivl) catheter was used during a procedure to treat a lesion in the iliac artery.A 75-year-old male patient was hospitalized for a thromboendarterectomy of the femoral bifurcation with use of a shockwave ivl balloon.During the procedure, the patient experienced a sudden drop in blood pressure due to a rupture in the iliac artery.Shockwave ivl therapy was temporarily stopped to manage the hemorrhagic shock.After the patient maintained a satisfactory mean arterial pressure, shockwave ivl therapy resumed.The original ivl device was subsequently reinserted following the patient's heart attack during the procedure.Access was via an ipsi-lateral right femoral puncture using an 18fr introducer sheath and a 0.018" guidewire with a standard endovascular aneurysm repair (evar) setup; no tavr equipment was used.During reinflation of the ivl balloon, the balloon did not inflate and a major leak occurred at the junction between the delivery catheter and the lateral inflation port.Three ivl pulse cycles were delivered.When the physician attempted to remove the ivl balloon, significant elongation of the delivery catheter was observed.The physician indicated the balloon was fully deflated before withdrawal, and no deflation difficulty was observed.No unplanned intervention was required, though the patient received two stents in the left anterior descending artery.The procedure was completed without ivl - only a balloon was used to create space for passing the aortic graft, and no additional hospitalization was needed.It is suspected that the ivl catheter damage likely occurred when the device was withdrawn during the heart attack.Shockwave ivl therapy was discontinued due to the patient's increased risk of vascular injury and thrombosis.It is reported that the patient is safe and stable following a heart attack during the procedure.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported damage/detachment of the ivl catheter was confirmed.All ivl device components were returned and accounted for.Per the reported information, it was reported that the device was removed and reinserted following stabilization of the patient, which is off-label per the device instructions for use.Per the instructions for use, it is noted, "caution: ivl catheter once pulled out of the body should not be reinserted for additional inflation or lithotripsy treatments." the cause of the reported rupture in the iliac artery, low blood pressure, hemorrhagic shock, and cardiac arrest could not be definitively determined.The following sections in h6 were updated: annex a: replaced 4008 with 1354.Annex b: replaced 4118 with 10.Annex c: replaced 3233 with 114.Annex d: replaced 11 with 18; added 24.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24460778
Report Number3015053858-2026-00019
Device Sequence Number13254139
Product Code PPN
UDI-Device Identifier00195451000416
UDI-Public(01)00195451000416(17)270831(10)07A250814A
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K240954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL6IVL120030
Device Catalogue NumberL6IVL120030
Device Lot Number07A250814A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018" GUIDEWIRE - UNKNOWN MANUFACTURER; 18FR INTRODUCER SHEATH - UNKNOWN MANUFACTURER; 2 STENTS - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Hospitalization; Other; Life Threatening;
Patient Age75 YR
Patient SexMale